MAUDE Adverse Event Report: STERIS MEXICO, S. DE R.L. DE C.V. V-PRO; STERILIZER

STERIS MEXICO, S. DE R.L. DE C.V. V-PRO; STERILIZER
Model Number MAX 2
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 12/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A steris service technician arrived onsite following the reported event to inspect the sterilizers and found the sterilizers to be operating properly.No issues with the function or operation of the sterilizers were identified.No repairs were required, and the sterilizers were returned to service.The technician confirmed that the employee was not wearing proper ppe, specifically gloves, while operating the v-pro max 2 sterilizers as stated in the operator manual.The v-pro max 2 sterilizer operator manual states (6-24), "steris recommends (in accordance with ansi/aami st58, 2013) wearing chemical-resistant gloves when using the sterilization unit." the v-pro max 2 sterilizer operator manual (1-2) states, "danger - chemical injury hazard: any visible liquids in the chamber or on the load must be treated as concentrated hydrogen peroxide.Observe all hydrogen peroxide handling precautions.When handling hydrogen peroxide, wear appropriate personal protective equipment." additionally, user facility personnel should ensure all instruments are properly dry prior to placement in the v-pro max 2 sterilizer.The operator manual states (a-1), "dry all items thoroughly.Ensure all moisture is removed from all internal parts (including lumens).If not, residual hydrogen peroxide may remain at cycle completion and/or a cycle abort occurs.Only dry items are to be placed in sterilization unit." the technician counseled user facility personnel on wearing proper ppe, specifically gloves while operating their v-pro max 2 sterilizer, as well as the importance of properly drying instruments prior to processing.No additional issues have been reported.
 
Event or Problem Description
The user facility reported that an employee obtained a burn on their fingers after handling items processed in their v-pro max 2 sterilizers.It was reported medical treatment was administered, but the details of this treatment were not provided.

Brand Name
V-PRO
Common Device Name
STERILIZER
Manufacturer (Section D)
STERIS MEXICO, S. DE R.L. DE C.V.
avenida avante 790
parque industrial guadalupe
guadalupe, 67190
MX  67190
Manufacturer (Section G)
STERIS MEXICO, S. DE R.L. DE C.V.
avenida avante 790
parque industrial guadalupe
guadalupe, 67190
MX   67190
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key21111658
Report Number3005899764-2025-00003
Device Sequence Number8760642
Product Code MLR
UDI-Device Identifier00724995158354
UDI-Public(01)00724995158354(11)240912
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMAX 2
Device Catalogue NumberVP50002101
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2024
Initial Report FDA Received Date01/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown